MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG27515UX
Medical Device Problem Codes Burst Container or Vessel (1074); Entrapment of Device (1212); Inflation Problem (1310); Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a non-tortuous, non-calcified lesion with 99% stenosis located in the distal saphenous vein graft (svg).The device was inspected with no issues.Negative prep was not performed.The lesion was not pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that there were inflation difficulties noted during stent deployment.It was also reported that the balloon burst at 8atm during stent deployment.The issues occurred on the first inflation.It was stated there were difficulties removing the device following stent deployment and that the balloon partially inflated and partially deployed the stent, however the balloon was still hung up in the stent distally.Another balloon was used to post dilate the stent.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: there was a gradual drop of pressure following the balloon burst.The device was not moved or repositioned in the lesion while inflated.The balloon was still hung up and was stuck distally in the undeployed portion of the stent.In order to remove the balloon, the guide was deep seated to the stent and the system was repositioned and it was possible to remove the balloon.Intervention was not required to remove the balloon.On removal of the balloon from the stent resistance was encountered as the device was retracted over the guidewire.Sufficient time was given to allow the balloon to fully deflate prior to attempting removal of the balloon from the stent.The balloon did not detach.Another balloon was used to post dilate and deploy the stent.There was no damage or deformation noted to the stent following the issues encountered with the balloon.The same inflation device was used successfully with other devices.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: a non medtronic 6f multipurpose guide catheter was used to engage with the vein graft to the right coronary artery (rca).A non medtronic wire was navigated down past the stenosis into the distal r-pda.Then the onyx frontier drug eluting stent was used to directly stent the stenotic lesion.Upon stent balloon inflation at early pressure, the balloon ruptured and the proximal aspect of the stent deployed and expanded however the mid and distal aspect of the stent did not expand at all.The patient remained stable with normal st segments without chest pain.It was not possible to remove the balloon off the wire as the stent and balloon were entrapped in the lesion.It was attempted to use a secondary wire to wire adjacent to the balloon within the true lumen of the stent but it was not confident if this was in the true lumen of the stent.A larger syringe was grabbed and used to pull as much negative pressure on the balloon as possible and so the balloon stent unit was able to be withdrawn more proximally from the stenotic lesion.It was still not possible to withdraw the balloon as the proximal stent struts were hooking onto the vein graft wall.At this time, the non medtronic 6f multipurpose guide catheter was deep seating down the vein graft.In order to remove the balloon, the guide was deep seated to the stent and the system was repositioned.It was possible to position the guide catheter within the proximal expanded cone of the stent.The guide catheter was used to wedge the balloon out of the stent and it was possible to remove the balloon.The stent was free floating in the vein graft over the wire.A 2.75 compliant balloon was able to get within the stent and deployed the stent successfully more proximally.The same balloon was used to pre dilate the distal vein graft stenosis which expanded appropriately.This was not a balloon expandable lesion.A 2.75 x 12 mm onyx frontier drug eluting stent was then delivered across the lesion and successfully deployed.Final angiograms were performed revealing patent flow in the vein graft and distal vessels and much improved flow to the rpl territories.The patient tolerated the procedure well and there was no vascular complication.One 2.0 x 6mm euphora balloon, one 2.75x15mm euphora balloon and one 2.75x12mm nc euphora balloon were used during the procedure.Patient history provided.Image analysis: procedural fluoroscopic images were provided.These images confirm the presence of a stenotic lesion in the vein graft.There was no evidence of pre-dilation.A stent is delivered across the lesion and it can be confirmed that the proximal end of the stent expanded but the distal end of the stent did not expand.There appears to be a blush of contrast in the vessel distal to the stent.This suggests that a leak has occurred in the stent delivery system or in the balloon.Subsequent images show the introduction of multiple wires and devices, where the user is attempt burst of the balloon and retrieval of the system.The successful removal of the delivery system was not shown on the images.But the images show the delivery and inflation of a balloon inside the partially deployed stent.The distal end of the stent was successfully expanded with a replacement balloon.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: there were no issues with the euphora and nc euphora balloons used during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19960205
Report Number9612164-2024-03667
Device Sequence Number7137193
Product Code NIQ
UDI-Device Identifier00763000511388
UDI-Public00763000511388
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG27515UX
Device Catalogue NumberONYXNG27515UX
Device Lot Number0012235531
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer08/12/2024
09/19/2024
10/07/2024
10/16/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date08/27/2024
10/03/2024
10/09/2024
10/17/2024
Date Device Manufactured04/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale
Patient Weight92 KG